Migrainepage Discussion Forum

"Another Topamax side effect?"

Email this topic to a friend
Printer-friendly version of this topic
Archived thread - Read only 
Previous Topic | Next Topic 
Home Conferences Migraine Discussion (Protected)
Original message

Janie Click to EMail JanieClick to check IP address of the poster Aug-08-06, 05:19 PM (CMT)
"Another Topamax side effect?"
First of all, what a great group you are! I'm so grateful to have stumbled into the neighborhood, even in my Topamax fog. I've been reading about others' side effects, most of which I'm experiencing now -- particularly the "box of rocks" syndrome. Has anyone else had facial muscle twitches as a side effect of Topamax? I haven't come across that one so far in my reading, but I'm having it, and it's driving me nuts. The twitches are barely perceptible except to me -- like those tiny eyelid tics that occur sometimes from fatigue. I feel them primarily in my eyes and lips. My neurologist says she has never heard of this as a side effect. Is anyone else out there twitching?

Janie

  Top

 Table of contents

RE: Another Topamax side effect?, yesithurts, Aug-08-06, (1)
RE: Another Topamax side effect?, mgb, Aug-08-06, (2)
RE: Another Topamax side effect?, jrm045, Aug-09-06, (4)
RE: Another Topamax side effect?, Janie, Aug-11-06, (5)
Potassium, LTAYLOR, Aug-09-06, (3)
RE: Another Topamax side effect?, Foxiko, Aug-17-06, (6)
RE: Another Topamax side effect?, Janie, Aug-17-06, (7)
RE: Another Topamax side effect?, mel, Aug-19-06, (8)

Lobby | Topics | Previous Topic | Next Topic
Messages in this topic

yesithurts Click to EMail yesithurtsClick to view user profileClick to check IP address of the poster Aug-08-06, 05:24 PM (CMT)
1. "RE: Another Topamax side effect?"
Janie,
Welcome to the forum.
I don't take that medicine but thought I would say that I get facial twitches sometimes if the migrane persists for longer than normal. I think the whole body just tenses up to that point where twitching is part of it.

Lnet

  Top

mgb Click to EMail mgbClick to view user profileClick to check IP address of the poster Aug-08-06, 09:51 PM (CMT)
2. "RE: Another Topamax side effect?"
i get the twitches, but have had it before taking Topamax. Sometimes stress or if your electrolites are low can cause it.

I drink a small bottle of gatoraide a day and it helps.

  Top

jrm045 Click to EMail jrm045Click to check IP address of the poster Aug-09-06, 07:26 PM (CMT)
4. "RE: Another Topamax side effect?"
I've been on Topamax for about 2 months and STILL get the tingling in my fingers and feet every day, but I don't think that I've had any facial twitching. My eyelids twitch sometimes, but that happened way before I took Topamax. However, last week for about a half hour or so out of nowhere, the very tip of my nose went numb... it was the strangest feeling I've ever had. I have a feeling that the Topamax was doing that... it felt like there was a hair stuck to my nose but there wasn't. Weird.

Maybe ask your doctor about it if it continues to happen. It couldn't hurt. Also, check out this website if you haven't already: www.askapatient.com. You can check out what other people have listed as their personal side effects for Topamax. Hope that helps!

Jaci

  Top

Janie Click to EMail JanieClick to check IP address of the poster Aug-11-06, 10:14 PM (CMT)
5. "RE: Another Topamax side effect?"
Thanks so much for your pointer to that site. I must have read for half an hour straight about other people's Topamax side effects, and sure enough, a number of them cited tingling and even some muscle twitching in the face. At least I know what this is probably about, and there's comfort in that. I appreciate your help!

Janie

  Top

LTAYLOR Click to EMail LTAYLORClick to view user profileClick to check IP address of the poster Aug-09-06, 12:17 PM (CMT)
3. "Potassium"
LAST EDITED ON Aug-09-06 AT 12:18 PM (CMT)

I took sustained release potassium tablets and sustained release magnesium tablets. This helped tremendously. My doc told me to take potassium w/topamax and I believe another poster's doc stated same. Peace, L

  Top

Foxiko Click to EMail FoxikoClick to check IP address of the poster Aug-17-06, 06:33 PM (CMT)
6. "RE: Another Topamax side effect?"
Hi,
First time posting, sorry if this is too long
I cannot remember if I had these "facial twitches" before I started on Topamax or not. I notice, that I usually get them after something stressful happens or I have a deadline, important event, etc.
The best way for me to describe the feeling of the twitch - It will usually occur on my top lip, to one side of my mouth by the laugh line area(not saying I have those yet, lol, or right under one eye. The movement is very minute and almost undetectable by others, it feels rhythmical and almost like your pulse, but you can tell it's a nerve and not a vein. It is so light feeling, it almost makes your face itch. I also experienced the facial numbness, but that has gone away after the titration period and now I am at 50mg BID (Morning and Evening). Thanks for your posts...
Kris
  Top

Janie Click to EMail JanieClick to check IP address of the poster Aug-17-06, 08:31 PM (CMT)
7. "RE: Another Topamax side effect?"
Kris, your description of the facial twitching is exactly what I was experiencing, and I'm now convinced it was a side effect of Topamax. It began to diminish as I reduced my dosage, and it was gone within a few days of my last 25 mg pill.

By the way, I could have lived with the twitches. It was the DDs (deepening dumbness) that did me in, particularly since the migraines seemed unaffected.

Anyway, thanks for your confirmation.


Janie

  Top

mel Click to EMail melClick to check IP address of the poster Aug-19-06, 10:48 AM (CMT)
8. "RE: Another Topamax side effect?"
Hi, folks. During a ten-month continuous headache framed in milder agony, I travelled the roller coaster of depakote, topamax, and neurontin (and other meds). The whole time, my eye twitched and my mouth and chin tickled.
Three years later, off all meds but aspirin and occasional Maxalt, the twitches come back with migraine vulnerability. Anti-seizure meds make you twitchy, but facial twitches seem to also be caused by migraines terrible enough to make you try those meds.
Everybody's different, but all the anti-seizure meds named above eventually caused intolerable and dangerous side-effects (depressed, chaotic thinking, tremor, and emaciation with depakote; visual streaming and a car accident on Topamax; and greatly worsened, though changed, headaches on Neurontin--all but the visual streaming abated completely on cessation). None of these drugs helped my headaches much, either. I've got to say that I felt I'd been sold, because when I did deeper research none of the above had a significantly better cure rate than Mother Nature. At the time, however, I had to try anything, for my family as well as for myself, because I was alternately miserable or irritable.
Here's what did help though not cure my headaches: severe anemia. I can't recommend this either, but whenever I take my iron supplements, bad daily headache returns--and I go off the iron, because faintness, as I'm sure you understand though my doctor doesn't, is far to be preferred over migraine pain. Further along, we'll know all about it. Meanwhile, sometimes relief comes by sheer grace, or sheer oddity. Glad to compare notes at smcfb@hotmail.com Best, Mel
  Top


Remove

Lobby | Topics | Previous Topic | Next Topic

 

 

 

 

 

 

 

 

 

 

 

 

Please help this site run smoothly by reading and and following the rules.

DISCLAIMER: This website is intended to provide a forum for the free exchange of information only. The maintainer of this site (Ronda Solberg) in no way sponsors, supports or condones any of the advice given herein, nor supports the use of any medication, supplement, herb, substance or program, except pursuant to a licensed medical practitioner's care. In no way does the maintainer of this site advocate the use of any illegal medication, herb, supplement or other substance or the importation, distribution or sale thereof. Persons who have any question about the legality of any action that they are planning to take are advised to consult an attorney.

The views and opinions of posters to this web site do not necessarily state or reflect the opinion of this site's maintainer. Likewise, the maintainer of this site will not be held responsible for the availability or content of the sites linked to by this site, nor warrants or guarantees the information described or offered at these sites. Furthermore, migrainepage.com nor the maintainer of migrainepage.com does not warrant or assume any legal liability or responsibility for the accuracy, completeness, or usefulness of any information, apparatus, product, medicine, or process mentioned on this web site.

Questions or problems regarding this bulletin board should be directed to Webmaster
©1997-1999 by DCScripts. All rights reserved.